Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 212, NWS Tallahassee, FL

September 9, 2019Dougherty County, Lee County, Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 9, 2019, 5:55 PM EDT for Dougherty County, Lee County, Worth County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2019, 5:55 PM EDT (21:55 UTC)
Expired
Sep 9, 2019, 6:12 PM EDT
In force
17 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dougherty County, GA, Lee County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 130 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:28 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 9, 3:28 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
328 PM EDT Mon Sep 9 2019

.NEAR TERM [Through Tonight]...

In the upper levels a ridge is over the Southeast today. At the
surface weak high pressure is over the region. There is a 20 to 40
percent chance for showers and thunderstorms mainly over the Alabama
and Georgia Counties this afternoon and evening. Showers will
dissipate late this evening and POPs overnight will be low. Lows
will be in the lower 70s.

.SHORT TERM [Tuesday Through Wednesday Night]...

Although the center of the upper level ridge slowly lifts
northward through the period, deep layer ridging will remain
across the southeast CONUS. Low level easterly flow will continue
to advect moisture in from the Atlantic so a few afternoon showers
or thunderstorms will be possible each day. Highs will be in the
low to mid 90s with peak heat indices mostly in the 100 to 105
degree range. Lows will be in the lower to mid 70s.

.LONG TERM [Thursday Through Monday]...

The upper ridge will deamplify as it moves east as a stacked low
pressure system translates from the northern Plains eastward to
north of New England. This will allow a weak tropical disturbance
and it's associated moisture over the Bahamas on Thursday to track
westward into the eastern gulf on Saturday. This feature is
forecast to lift northward across the north central gulf Sunday
through Monday bringing higher rain chances to the local area.
High temperatures will slowly cool off into the upper 80s to
lower 90s over the weekend due to increased cloud cover and rain
chances. Lows will be around 70 to the lower 70s.

&&

.AVIATION...
[Through 18Z Tuesday]

VFR conditions are expected throughout the TAF period. There
remains a slight chance for thunderstorms this afternoon for DHN
and ABY but confidence is not high enough to mention in the TAF.

&&

.MARINE...

Light to moderate south to southeast winds through Tuesday night
will turn to the east with a modest increase in winds and seas
through Thursday night. Cautionary level conditions are possible
Friday into the weekend.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected through the
forecast period outside of the potential for high dispersions on
Tuesday. Mixing heights will be around 5,000 feet each afternoon
away from the coast. Precip coverage will be limited to slight
chance during the afternoon and evening hours. It will remain
hot with heat indices approaching 105 degrees again on Tuesday.

&&

.HYDROLOGY...

No significant rainfall is expected through the next 5 days with
a drier pattern in place. Increased rainfall chances move in over
the weekend, but at this time potential amounts are not high
enough to cause concern at this time. All area rivers are below
flood stage and expected to remain that way through the next 7
days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  96  73  95  72 /  10  20  10  10   0
Panama City   75  92  76  91  75 /  10  10  10  10   0
Dothan        72  95  73  94  71 /  10  20  10   0   0
Albany        74  95  73  94  73 /  10  20  10   0   0
Valdosta      73  96  72  93  71 /  10  20   0  10   0
Cross City    74  95  73  93  73 /  10  10  10  20   0
Apalachicola  75  91  77  89  76 /  10  10  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...McD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...LF
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Sep 9, 3:45 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT Mon Sep 9 2019

GAZ128-130-131-092030-
Irwin GA-Turner GA-Ben Hill GA-
345 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IRWIN...NORTHEASTERN
TURNER AND BEN HILL COUNTIES UNTIL 430 PM EDT...

At 345 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineview to near Jacksonville. Movement
was southwest at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Fitzgerald, Rebecca, Lulaville, Amboy, Osierfield, Bowens Mill, Red
Bluff, Ashton, Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
      3163 8303 3180 8362 3181 8361 3185 8361
      3184 8321 3185 8318 3183 8315 3183 8314
      3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1945Z 045DEG 6KT 3214 8359 3175 8305
Special weather statement, Sep 9, 4:27 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
427 PM EDT Mon Sep 9 2019

GAZ127>131-147-148-092115-
Berrien GA-Tift GA-Worth GA-Irwin GA-Cook GA-Turner GA-Ben Hill GA-
427 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COOK...IRWIN...
NORTHERN BERRIEN...TURNER...TIFT...BEN HILL AND CENTRAL WORTH
COUNTIES UNTIL 515 PM EDT...

At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cordele to near Arabi to near Mystic to
near West Green. Also, a gust front was just ahead of this line.
Movement was southwest at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms, and the gust front just ahead of them.

Locations impacted include...
Tifton, Ashburn, Ocilla, Fitzgerald, Sylvester, Enigma, Omega,
Poulan, Ty Ty, Alapaha, Phillipsburg, Mystic, Unionville, Worth,
Terrell, Sycamore, Sumner, Rebecca, Scooterville and Osierfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8300 3161 8306 3155 8306 3148 8311
      3146 8315 3140 8314 3133 8306 3126 8304
      3131 8351 3133 8352 3133 8365 3148 8390
      3161 8399 3180 8379 3180 8361 3185 8361
      3185 8318 3181 8313 3182 8311 3178 8299
TIME...MOT...LOC 2024Z 034DEG 21KT 3194 8385 3180 8364 3170 8337 3166
8278
Special weather statement, Sep 9, 5:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
533 PM EDT Mon Sep 9 2019

GAZ125>127-092200-
Worth GA-Dougherty GA-Lee GA-
533 PM EDT Mon Sep 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGHERTY...SOUTH
CENTRAL LEE AND NORTHWESTERN WORTH COUNTIES UNTIL 600 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marine Corps Logistics Base, or 9 miles east of Albany, moving
southwest at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Albany, Turner City, East Albany, Marine Corps Logistics Base, Red
Rock, Acree, Stocks, Pecan City and Doles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3177 8391 3168 8380 3145 8401 3161 8420
TIME...MOT...LOC 2133Z 047DEG 8KT 3160 8402

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:45 PM EDTSpecial Weather StatementTAEBen Hill45 min
Sep 9, 4:27 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth48 min
Sep 9, 5:33 PM EDTSpecial Weather StatementTAEWorth27 min
Sep 9, 6:15 PM EDTSpecial Weather StatementTAEDougherty30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.